A descent map for curves with totally degenerate semi-stable reduction
Journal de Théorie des Nombres de Bordeaux, Volume 25 (2013) no. 1, pp. 211-244.

Let K be a local field of residue characteristic p. Let C be a curve over K whose minimal proper regular model has totally degenerate semi-stable reduction. Under certain hypotheses, we compute the prime-to-p rational torsion subgroup on the Jacobian of C. We also determine divisibility of line bundles on C, including rationality of theta characteristics and higher spin structures. These computations utilize arithmetic on the special fiber of C.

Soit K un corps local de caractéristique résiduelle p. Soit C une courbe sur K dont le modèle régulier propre mimimal a réduction semi-stable totalement dégénérée. Sous certaines hypothèses, nous calculons le sous-groupe rationnel de torsion première à p dans la jacobienne de C. Nous déterminons aussi la divisibilité de fibrés en droites sur C, incluant la rationalité des thêta-caractéristiques et des structures de spin supérieures. Ces calculs utilisent l’arithmétique de la fibre spéciale de C.

Received:
Published online:
DOI: 10.5802/jtnb.833
@article{JTNB_2013__25_1_211_0,
     author = {Shahed Sharif},
     title = {A descent map for curves with totally degenerate semi-stable reduction},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {211--244},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {25},
     number = {1},
     year = {2013},
     doi = {10.5802/jtnb.833},
     zbl = {1279.14026},
     mrnumber = {3063838},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.833/}
}
TY  - JOUR
TI  - A descent map for curves with totally degenerate semi-stable reduction
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2013
DA  - 2013///
SP  - 211
EP  - 244
VL  - 25
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.833/
UR  - https://zbmath.org/?q=an%3A1279.14026
UR  - https://www.ams.org/mathscinet-getitem?mr=3063838
UR  - https://doi.org/10.5802/jtnb.833
DO  - 10.5802/jtnb.833
LA  - en
ID  - JTNB_2013__25_1_211_0
ER  - 
%0 Journal Article
%T A descent map for curves with totally degenerate semi-stable reduction
%J Journal de Théorie des Nombres de Bordeaux
%D 2013
%P 211-244
%V 25
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.833
%R 10.5802/jtnb.833
%G en
%F JTNB_2013__25_1_211_0
Shahed Sharif. A descent map for curves with totally degenerate semi-stable reduction. Journal de Théorie des Nombres de Bordeaux, Volume 25 (2013) no. 1, pp. 211-244. doi : 10.5802/jtnb.833. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.833/

[1] M. F. Atiyah, Riemann surfaces and spin structures. Ann. Sci. École Norm. Sup. 4 (1971), 47–62. | EuDML: 81875 | Numdam | MR: 286136 | Zbl: 0212.56402

[2] M. Baker, Specialization of linear systems from curves to graphs. Algebra Number Theory 2 (2008), 613–653. | MR: 2448666 | Zbl: 1162.14018

[3] S. Bosch and Q. Liu, Rational points of the group of components of a Néron model. Manuscripta Math. 98 (1999), 275–293. | MR: 1717533 | Zbl: 0934.14029

[4] S. Bosch, W. Lütkebohmert, and M. Raynaud, Néron models. Springer-Verlag, 1990. | MR: 1045822 | Zbl: 0705.14001

[5] A. Chiodo, Stable twisted curves and their r-spin structures. Ann. Inst. Fourier 58 (2008), 1635–1689. | EuDML: 10358 | Numdam | MR: 2445829 | Zbl: 1179.14028

[6] O. Gabber, Q. Liu, and D. Lorenzini, The index of an algebraic variety. Inventiones mathematicae (2012), 1–60. | MR: 3049930 | Zbl: 1268.13009

[7] B. H. Gross and J. Harris, On some geometric constructions related to theta characteristics. Contributions to automorphic forms, geometry, and number theory, Johns Hopkins Univ. Press, 2004, 279–311. | MR: 2058611 | Zbl: 1072.14032

[8] R. Hartshorne, Algebraic geometry. Springer-Verlag, 1977. | MR: 463157 | Zbl: 0531.14001

[9] N. M. Katz, Galois properties of torsion points on abelian varieties. Inventiones Mathematicae 62 (1981), 481–502. | EuDML: 142785 | MR: 604840 | Zbl: 0471.14023

[10] Q. Liu, Algebraic geometry and arithmetic curves. Oxford Graduate Texts in Mathematics 6, Oxford, 2002. | MR: 1917232 | Zbl: 1103.14001

[11] D. Mumford, Theta characteristics of an algebraic curve. Ann. Sci. École Norm. Sup. 4 (1971), 181–192. | EuDML: 81878 | Numdam | MR: 292836 | Zbl: 0216.05904

[12] T. Ono, Arithmetic of algebraic tori. Ann. of Math. 74 (1961), 101–139. | MR: 124326 | Zbl: 0119.27801

[13] M. Pacini, On Néron models of moduli spaces of theta characteristics. J. Algebra 323 (2010), 658–670. | MR: 2574856 | Zbl: 1194.14045

[14] R. Parimala and W. Scharlau, On the canonical class of a curve and the extension property for quadratic forms. Recent advances in real algebraic geometry and quadratic forms, AMS, Providence, 1994, 339–350. | MR: 1260719 | Zbl: 0815.14004

[15] B. Poonen and E. Rains, Self cup products and the theta characteristic torsor. Math. Res. Letters 18 (2011), 1305–1318. | MR: 2915483 | Zbl: 1297.18005

[16] M. Raynaud, Spécialisation du foncteur de Picard. Inst. Hautes Études Sci. Publ. Math. 38 (1970), 27–76. | EuDML: 103905 | Numdam | MR: 282993 | Zbl: 0207.51602

[17] V. Suresh, On the canonical class of hyperelliptic curves. Recent advances in real algebraic geometry and quadratic forms, AMS, Providence, 1994, 399–404. | MR: 1260723 | Zbl: 0815.14005

Cited by Sources: